Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 69, NWS Birmingham, AL

November 11, 2009Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 10:13 AM CST for Elmore County, Montgomery County, Alabama. It took effect at Nov 11, 2009, 5:27 PM CST. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 10:13 AM CST (16:13 UTC)
In effect from
Nov 11, 2009, 5:27 PM CST
Expired
Nov 14, 2009, 8:34 AM CST
In force
63 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Elmore County, AL, Montgomery County, AL

The river

Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 27.93 ft at Nov 12, 2009, 8:00 PM CST.

actionminormoderate1520253011/1111/1211/1311/1411/15
Action stage
15 ft
Minor stage
25 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 111613
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1013 AM CST WED NOV 11 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT AFFECTING ELMORE 
  AND MONTGOMERY COUNTIES.

.HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE
TALLAPOOSA RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE
TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDYA MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-120413-
/O.NEW.KBMX.FL.W.0069.091111T2327Z-091112T2217Z/
/MGYA1.1.ER.091111T2327Z.091112T0600Z.091112T1017Z.NO/
1013 AM CST WED NOV 11 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 25 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.5 FEET AFTER MIDNIGHT TONIGHT. THE
  RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY.
* IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD.  EXTENSIVE 
  FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM EQUIPMENT SHOULD 
  BE MOVED TO HIGHER GROUND

$$
5 follow-up statements
000 
WGUS84 KBMX 120336
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 PM CST WED NOV 11 2009


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER...

.HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE
TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES TO BE IN EFFECT 
FOR THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-121536-
/O.EXT.KBMX.FL.W.0069.000000T0000Z-091113T0707Z/
/MGYA1.1.ER.091111T2251Z.091112T1200Z.091112T1907Z.NO/
936 PM CST WED NOV 11 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 25.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.1 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD AT 25 
  FEET.  EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM
  EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND.

$$

08
000 
WGUS84 KBMX 121513
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
913 AM CST THU NOV 12 2009


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER...

.HEAVY RAINFALL FROM THE REMNANTS OF TROPICAL STORM IDA HAVE CREATED
RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. LEVELS
ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL THE EARLY MORNING HOURS
ON FRIDAY...THEN FALL INTO ACTION STAGE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-130313-
/O.EXT.KBMX.FL.W.0069.000000T0000Z-091113T2200Z/
/MGYA1.1.ER.091111T2251Z.091112T1400Z.091113T1000Z.NO/
913 AM CST THU NOV 12 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 27.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW .

$$
000 
WGUS84 KBMX 130040
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST THU NOV 12 2009


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER...

.HEAVY RAINFALL FROM THE REMNANTS OF TROPICAL STORM IDA HAVE
CREATED RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER
PLANT. A FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-131240-
/O.EXT.KBMX.FL.W.0069.000000T0000Z-091115T0036Z/
/MGYA1.1.ER.091111T2251Z.091113T0600Z.091114T1236Z.NO/
640 PM CST THU NOV 12 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM THURSDAY THE STAGE WAS 27.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.

$$
000 
WGUS84 KBMX 131538
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CST FRI NOV 13 2009


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER...

..HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE 
TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. FORECASTS CONTINUE
TO KEEP RIVER LEVELS ABOVE FLOOD STAGE THROUGH THIS EVENING.
THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-140338-
/O.EXT.KBMX.FL.W.0069.000000T0000Z-091114T0912Z/
/MGYA1.1.ER.091111T2251Z.091113T0200Z.091113T2112Z.NO/
938 AM CST FRI NOV 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 26.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD AT 25 
  FEET.  EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM
  EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND.

$$
000 
WGUS84 KBMX 140123
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST FRI NOV 13 2009


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA
WATER PLANT...

.HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE
TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. FORECASTS CONTINUE
TO KEEP RIVER LEVELS ABOVE FLOOD STAGE THROUGH LATE THIS EVENING.
THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC051-101-141323-
/O.EXT.KBMX.FL.W.0069.000000T0000Z-091114T1434Z/
/MGYA1.1.ER.091111T2251Z.091113T0200Z.091114T0234Z.NO/
723 PM CST FRI NOV 13 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM FRIDAY THE STAGE WAS 25.3 FEET. 
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER HAS ALREADY CRESTED AND WILL CONTINUE TO
  FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING.
* IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD.
  EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM
  EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 5:30 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Nov 11, 5:30 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CST WED NOV 11 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

THE REMNANTS OF IDA ARE JUST OFF TO OUR SOUTHEAST BETWEEN COLUMBUS
GA AND TALLAHASSEE FL...AS THE ONCE HEAVY RAINFALL CONTINUES TO
PUSH EAST THROUGH THE REMAINDER OF THE OVERNIGHT. THE FRONTAL
BOUNDARY THAT ABSORBED IDA IS CONTINUING TO CLEAR THE AREA AS
WELL...AND WILL EVENTUALLY LEAVE HIGH PRESSURE IN CONTROL OF THE
WEATHER PATTERN OVER CENTRAL ALABAMA FOR THE REST OF THE WEEK AND
INTO THE WEEKEND.

SOMEWHAT COOLER AND CERTAINLY DRIER CONDITIONS WILL ACCOMPANY THIS
HIGH PRESSURE AS IT SETTLES SOUTHWARD. WE WILL EVENTUALLY SEE
CLEARING SKIES WITH A DECENT NORTHERLY WIND FLOW THANKS TO THE
INTENSE PRESSURE GRADIENT FROM IDA AND THE AFOREMENTIONED HIGH
PRESSURE. THIS GRADIENT WILL EVENTUALLY SUBSIDE AS THE HIGH WORKS
FURTHER SOUTH OVER THE REMAINDER OF THE WEEK. HIGH AND LOW
TEMPERATURES WILL ALSO SETTLE CLOSER TO CLIMATOLOGY WITH LOWS IN
THE 40S AND HIGHS IN THE 60S AND 70S.

THE ONLY REAL WEATHER OF NOTE COMES ALONG IN THE EXTENDED PORTION
OF THE FORECAST. AS OF WRITING...THE OPERATIONAL MODELS AND THEIR
RESPECTIVE ENSEMBLES ARE NOT HANDLING THE NEXT SYSTEM WITH ANY
CONSISTENCY AT THE MOMENT. THE NEXT WEATHER MAKER WILL DROP OUT OF
THE NORTHERN PACIFIC AND GET PICKED UP BY THE SUBTROPICAL JET FROM
THE BAJA REGION. THE EURO MODEL SEEMS TO BE THE MOST AGGRESSIVE
AND PROGRESSIVE FOR NOW...BRINGING A FORMIDABLE CUTOFF LOW TO THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY BY LATE SUNDAY AND
MONDAY. THIS WILL BRING AN ASSOCIATED COLD FRONT AND MORE RAIN TO
THE AREA AROUND MONDAY. THIS SOLUTION IS SUPPORTED BY SEVERAL GFS
ENSEMBLE MEMBERS...HOWEVER...THE OPERATIONAL GFS SEEMS TO BALK A
BIT ON THE STRENGTH AND TIMING OF THIS SYSTEM...OPTING FOR A MORE
TUESDAY TIMEFRAME FOR THE FRONTAL PASSAGE. WITH THE UNCERTAINTY IN
PLAY IN WREAKS EVEN MORE HAVOC WITH THE TEMPERATURE FORECAST FOR
THIS SAME TIME PERIOD. I WAS REMARKING EARLIER THAT THE LOWS FOR
TUESDAY AND WEDNESDAY RANGE FROM 39 TO 54...DEPENDING ON WHAT
SOLUTION YOU CHOOSE TO GO WITH. ALL THAT SAID...IT IS TOO EARLY TO
PLAY ANYTHING BUT THE SAFETY CARD WITH REGARDS TO THE FORECAST. AT
THIS POINT...WENT WITH A GENERAL BLEND BY PLAYING THE AVERAGES AND
A MIX OF CLIMO FOR MID NOVEMBER. WILL HAVE TIME TO SORT IT OUT AS
WE DRAW CLOSER.

17/KLAWS

&&

.AVIATION...12Z TAF DISCUSSION.

WIND WILL REMAIN BRISK TODAY.  AS THE ATMOSPHERE MIXES EXPECT SPEEDS
TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER
20Z AS THE PRESSURE GRADIENT WEAKENS.  THE PREVAILING WIND DIRECTION
WILL REMAIN FROM THE NORTH.

LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND
GRADUALLY IMPROVE THROUGH MIDDAY.  BY 1800 MOST LOCATIONS SHOULD BE
CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER
EVEN HERE CEILINGS SHOULD BE VFR BY 2100.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/16
Hazardous weather outlook, Nov 11, 5:15 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 AM CST WED NOV 11 2009

ALZ011>015-017>050-121115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
515 AM CST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS
WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A
LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE
REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:02 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more21 hr
Nov 10, 6:22 PM CSTAreal Flood WarningBMXBibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more4 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby33 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry49 hr
Nov 10, 9:00 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa36 hr
Nov 10, 10:58 PM CSTAreal Flood AdvisoryBMXCherokee, Cleburne62 min
Nov 10, 11:10 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Nov 11, 7:26 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery4 days
Nov 11, 11:10 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more23 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega23 hr
Nov 11, 11:24 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes22 hr
Nov 11, 1:26 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega20 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.